For the past few years I've had a variety of different symptoms and I'm not sure what to do next. I'm a late 20's female.
significant unintentional weight loss
sinus tachy resting rate and SVT
diagnosed as asthma with evidence of air trapping and frequent bronchitis. Just finished a prednisone taper.
this is getting worse and is sometimes associated with pain. It's most prominent in both lower legs but is now appearing to travel up my torso and is in my arms. My legs will get ice cold and getting in a hot bath or under a heated blanket doesn't warm them up.
palmar erythema as well as sometimes my entire hand will feel like it's on fire and is intensely itchy
other rashes that appear on arms or across chest and can either be itchy or just bumpy, sometimes with dermagraphy
occasional mild lower leg swelling
occasional mild shortness of breath, even while at rest
occasional mild chest pain that feels heavy, even at rest
fatigue, even with plenty of sleep
occasionally feeling just kind of weak
nasal sores, went away with antibiotic ointment
hair loss, used to have thick hair, now it's thin
previous incident of retinal inflammation with lesions due to an unknown cause
It's not anxiety, depression, an eating disorder. Not a thyroid issue, that has been tested more times than I can count. Recent negative sed rate, negative ANA, and negative rheumatoid factor. Not a STD. My PCP is not helpful, so I'm trying to do a little research one my own.
It is very possible that the prednisone tampered w/ the ANA results and possibly the sed as well. (The sed is just a guess, I wouldn't know that for certain) But I've had enough doctors tell me that drugs that lower the immune system do affect ANA levels.
No purple spots on knuckles. I wouldn't really say that I have joint pain, but when the livedo is at it's strongest and my legs are cold, I get pain behind my knees that almost feels like a pulling sensation.
That's one of the times where my lower leg and foot are really cold and don't warm up no matter what I do and I feel the pulling discomfort behind my knee. Sometimes though, the mottling goes down to my feet and goes up my torso and down my arms.
Livedo reticularis seems to be a complicated condition where many different causes come into play. There is something called idiopathic livedo reticularis - the most common form of livedo reticularis and is a completely benign condition of unknown cause affecting mostly young women during the winter. It is a lacy purple appearance of skin in extremities due to sluggish venous blood flow. (could you fall into this category?)
#4 Thyrotoxicosis -Does any of this sound familar? You would have low TSH and an overactive thyroid.
•Intolerance to heat
•Weakness in upper arms and thighs
•Increased bowel movements
•Decreased menstrual flow
•Eye irritation or inflammation; “bulging” eyes
Many of your symptoms sound like lupus, but you don't have any joint pain.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.